pcos, depo and diabetes.

By faded_picture Latest Reply 2013-07-27 02:22:29 -0500
Started 2013-07-22 10:41:45 -0500

i am beginning to get really confused on this, and would love it if someone could help me. i know its kinda a long story, but please read:
back in january i went to get a check up and the dr said she thought i had pcos. i have been having irregular periods for about 2-3 years, sometimes only had 3 periods every year. anyways, i started the depo shot, the doctor said it should help. i took the second shot at the end of march.

april 7th i go to the ER with sugar levels of 500! i was told i was insulin resistant and to check nback with my dr. i did and was tolod that i was type 2, and my a1c level was 10.5. i start metformin and sugar levels go back to normal.

may i go back, towards the middle of the month and have some more blood work done and while i was there the dr checked a1c also, it was 6.8. the beginning of july it was 5.8.

i was told that since i wanted to loose weight, the depo shot makes u gain weight, i should get off of the depo shot and onto pills if i wanted to continue taking it. i stopped the depo about a month ago and started taking pills, but with the pills my sugar went high,. i found out through a drug store that all birth control messes with your sugar. so i thouht about staying off birth control pills altogether to see what it does to my levels. so i did and my levels are still somewhat high. when i was on the depo shot, it was 80-100. now its hardly ever under 100, i took my sugar levels just now after a little over 2 hours after eating and it was 115. i thought it had to be wrong so i took it again ad it was 126. i went for a walk and 30 minutes later its 86. i know its not dangerously high, but thats higher than it used to be.

what im asking, is what should i do to make my sugar levels better? i have to go back in 3 months to check my a1c levels again but m afraid they will be higher since my levels are always higher. im scared to go back on he depo shot because i read some horrible thigs about the shot, but i dont know wha to do. has anyone else ever been in this situation? what helped?

2 replies

Scarlet03 2013-07-27 02:22:29 -0500 Report

Oh boy…I have PCOS and a type 2diabetic. Course I'm 41 now and don't take birth control anymore. It's very difficult sometimes with the 2. Pending if you're on diabetic meds or not…BC is not always a factor of regulating BS, especially with PCOS. I'm on insulin, after many years of diabetic pills, have finally regulated my hormones. Grant you this doesn't work for all. PCOS is a pain as it is. There is also a PCOS diet you might want to check out.

MissCamry 2013-07-23 22:09:30 -0500 Report

I was taking the birth control pill YAZ for about 1 year until I realized it was giving me terrible mood swings and high BG's. My period was irregular also (bled for 24 days). Then I decided this passed year to try another pill called Junel Fe. It's been amazing. No weight gain, bg's are okay, no mood swings and my periods went down to 3 days. All I can say in regards to Blood Sugar Management is to ignore all caffeinated drinks, sugary foods and to stick with Water, fruits/vegetables and a high fiber low carb diet. It changed my life. :)